Drug-induced gastritis refers to gastric mucosal injury related to the adverse effects of therapeutic/pharmacological agents.
The incidence varies significantly between agents, but over the last 10 years, there has been greater recognition of iatrogenic-related gastric mucosal alteration.
Drug-induced gastritis is characterized by the diversity and the nonspecific nature of the presentation. Some patients are asymptomatic, but common clinical manifestations include upper abdominal discomfort or pain, loss of appetite, nausea, and vomiting. More severe presentations may include hematochezia, melena, hemorrhagic shock, and even gastric perforation.
Drug-induced gastritis is more frequently diagnosed in adults and seniors. This is likely directly related to the increased use of therapeutic agents in older age-groups, such as anti-inflammatory or antioncologic therapy. However, younger patients are also...
References and Further Reading
- Oble, D. A., Mino-Kenudson, M., Goldsmith, J., Hodi, F. S., Seliem, R. M., Dranoff, G., Mihm, M., Hasserjian, R., & Lauwers, G. Y. (2008). Alpha-CTLA-4 mAb-associated panenteritis: A histologic and immunohistochemical analysis. The American Journal of Surgical Pathology, 32, 1130–7.CrossRefPubMedGoogle Scholar